Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 20, 2025, 8:04 AM CDT for Linn County, Kansas. It took effect at Apr 21, 2025, 12:48 PM CDT. It was in force for 65 min.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 8:04 AM CDT (13:04 UTC)
- In effect from
- Apr 21, 2025, 12:48 PM CDT
- Expired
- Apr 21, 2025, 1:53 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at La Cygne (LCGK1). The gauge peaked at 21.64 ft at Apr 21, 2025, 11:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06915800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
906
WGUS43 KEAX 201304
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
804 AM CDT Sun Apr 20 2025
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Kansas...Missouri...
Marais Des Cygnes River at La Cygne affecting Linn County.
Marais Des Cygnes River near Trading Post affecting Linn and
Bates Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
KSC107-211315-
/O.NEW.KEAX.FL.W.0013.250421T1748Z-250423T2337Z/
/LCGK1.1.ER.250421T1748Z.250422T0600Z.250422T2336Z.NO/
804 AM CDT Sun Apr 20 2025
...FLOOD WARNING IN EFFECT FROM MONDAY AFTERNOON TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River at La Cygne.
* WHEN...From Monday afternoon to Wednesday evening.
* IMPACTS...At 25.0 feet, Low lying farmland and other rural land
floods.
At 30.0 feet, Highway 152 floods 0.75 miles west of La Cygne. If
Middle Creek is also flooding Highway 152, the only route into or
out of La Cygne will be the County Road, or 4th Street, leading
north from La Cygne.
* ADDITIONAL DETAILS...
- At 7:15 AM CDT Sunday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 29.4 feet early
Tuesday morning. It will then fall below flood stage Tuesday
evening.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Tue
1pm 1pm 1pm
Marais Des Cygnes River
La Cygne 25.0 9.4 Sun 7am 12.1 25.1 27.9
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
KSC107-MOC013-211315-
/O.NEW.KEAX.FL.W.0014.250422T0430Z-250424T0700Z/
/TPOK1.1.ER.250422T0430Z.250422T1800Z.250423T0700Z.UU/
804 AM CDT Sun Apr 20 2025
...FLOOD WARNING IN EFFECT FROM MONDAY EVENING TO EARLY THURSDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River near Trading Post.
* WHEN...From Monday evening to early Thursday morning.
* IMPACTS...At 27.0 feet, Flooding of low-lying farmland occurs and
water begins to approach Stateline Road north of the river gauge.
At 29.0 feet, Stateline Road is flooded north of the river gauge.
* ADDITIONAL DETAILS...
- At 7:45 AM CDT Sunday the stage was 9.7 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 27.6 feet early Tuesday
afternoon. It will then fall below flood stage early
Wednesday morning.
- Flood stage is 27.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Tue
1pm 1pm 1pm
Marais Des Cygnes River
Trading Post 27.0 9.7 Sun 7am 14.1 25.0 27.6
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447
3821 9470
$$
CDB3 follow-up statements
456
WGUS83 KEAX 210140
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
840 PM CDT Sun Apr 20 2025
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Marais Des Cygnes River at La Cygne affecting Linn County.
Marais Des Cygnes River near Trading Post affecting Bates and
Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
KSC107-220145-
/O.EXT.KEAX.FL.W.0013.250421T2048Z-250423T1845Z/
/LCGK1.1.ER.250421T2048Z.250422T0600Z.250422T1845Z.NO/
840 PM CDT Sun Apr 20 2025
...FLOOD WARNING NOW IN EFFECT FROM MONDAY AFTERNOON TO EARLY
WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River at La Cygne.
* WHEN...From Monday afternoon to early Wednesday afternoon.
* IMPACTS...At 25.0 feet, Low lying farmland and other rural land
floods.
At 30.0 feet, Highway 152 floods 0.75 miles west of La Cygne. If
Middle Creek is also flooding Highway 152, the only route into or
out of La Cygne will be the County Road, or 4th Street, leading
north from La Cygne.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Sunday the stage was 15.4 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 28.3 feet early Tuesday
morning. It will then fall below flood stage early Tuesday
afternoon.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1am 1am 1am
Marais Des Cygnes River
La Cygne 25.0 15.4 Sun 8pm 17.7 28.3 18.9
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
KSC107-MOC013-220145-
/O.EXT.KEAX.FL.W.0014.250423T0000Z-250424T0000Z/
/TPOK1.1.ER.250423T0000Z.250423T0000Z.250423T0000Z.UU/
840 PM CDT Sun Apr 20 2025
...FLOOD WARNING NOW IN EFFECT FROM TUESDAY EVENING TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River near Trading Post.
* WHEN...From Tuesday evening to Wednesday evening.
* IMPACTS...At 27.0 feet, Flooding of low-lying farmland occurs and
water begins to approach Stateline Road north of the river gauge.
At 29.0 feet, Stateline Road is flooded north of the river gauge.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Sunday the stage was 19.1 feet.
- Forecast...The river will rise to 26.6 feet tomorrow evening.
It will then fall to 26.3 feet early Tuesday morning. It will
then rise to flood stage Tuesday evening. It will then fall
again later Tuesday evening below flood stage.
- Flood stage is 27.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1am 1am 1am
Marais Des Cygnes River
Trading Post 27.0 19.1 Sun 7pm 22.0 26.3 26.5
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447
3821 9470
$$
Curtis140
WGUS83 KEAX 211338
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
838 AM CDT Mon Apr 21 2025
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Big Creek at Blairstown affecting Henry, Cass and Johnson
Counties.
Marais Des Cygnes River at La Cygne affecting Linn County.
South Grand River at Urich affecting Henry, Bates and Cass
Counties.
...The Flood Warning is extended for the following rivers in
Missouri...Kansas...
Marais Des Cygnes River near Trading Post affecting Linn and
Bates Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
MOC013-037-083-221345-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-250424T0043Z/
/URHM7.2.ER.250420T1305Z.250421T1800Z.250423T0043Z.UU/
838 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...South Grand River at Urich.
* WHEN...Until Wednesday evening.
* IMPACTS...At 24.0 feet, Flooding occurs across locations within
0.5 to 1.5 miles of the river. Areas affected include low lying
pastures along with cropland and secondary roads.
At 28.0 feet, K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
At 29.5 feet, Flood waters approach 4th Street at Elm Street, and
one block west of Green Street. Basement and garage flooding also
occurs near 4th and Elm streets.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Monday the stage was 28.2 feet.
- Forecast...The river is expected to rise to a crest of 28.4
feet this afternoon. It will then fall below flood stage
tomorrow evening.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1pm 1pm 1pm
South Grand River
Urich 24.0 28.2 Mon 8am 28.4 27.2 12.1
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382
3843 9425
$$
MOC037-083-101-221345-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-250424T0430Z/
/BLRM7.2.ER.250420T0826Z.250421T0630Z.250423T0430Z.UU/
838 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Big Creek at Blairstown.
* WHEN...Until late Wednesday evening.
* IMPACTS...At 20.0 feet, The west bank of the creek begins to flood.
At 23.0 feet, Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
At 26.0 feet, Many farm levees along Big Creek are overtopped.
Flooding of rural areas behind the levees occurs.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Monday the stage was 25.6 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow evening.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Tue
1pm 1am 1pm
Big Creek
Blairstown 20.0 25.6 Mon 8am 25.2 23.3 21.4
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
3840 9391
$$
KSC107-221345-
/O.EXT.KEAX.FL.W.0013.250422T0440Z-250423T0705Z/
/LCGK1.1.ER.250422T0440Z.250422T0600Z.250422T0705Z.NO/
838 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO EARLY WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River at La Cygne.
* WHEN...From this evening to early Wednesday morning.
* IMPACTS...At 25.0 feet, Low lying farmland and other rural land
floods.
* ADDITIONAL DETAILS...
- At 7:15 AM CDT Monday the stage was 21.4 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 25.2 feet just after midnight
tonight. It will then fall below flood stage before sunrise
on Tuesday.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1pm 1pm 1pm
Marais Des Cygnes River
La Cygne 25.0 21.4 Mon 7am 22.3 22.3 14.1
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
KSC107-MOC013-221345-
/O.EXT.KEAX.FL.W.0014.250422T2100Z-250424T0030Z/
/TPOK1.1.ER.250422T2100Z.250423T0000Z.250423T0030Z.UU/
838 AM CDT Mon Apr 21 2025
...FLOOD WARNING NOW IN EFFECT FROM TUESDAY AFTERNOON TO WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River near Trading Post.
* WHEN...From Tuesday afternoon to Wednesday evening.
* IMPACTS...At 27.0 feet, Flooding of low-lying farmland occurs and
water begins to approach Stateline Road north of the river gauge.
At 29.0 feet, Stateline Road is flooded north of the river gauge.
* ADDITIONAL DETAILS...
- At 8:16 AM CDT Monday the stage was 23.6 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 27.1 feet tomorrow evening.
It will then fall below flood stage tomorrow night.
- Flood stage is 27.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1pm 1pm 1pm
Marais Des Cygnes River
Trading Post 27.0 23.6 Mon 8am 24.0 26.9 20.8
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447
3821 9470
$$
SAW868
WGUS83 KEAX 211853
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
153 PM CDT Mon Apr 21 2025
...The Flood Warning is cancelled for the following rivers in
Kansas...
Marais Des Cygnes River at La Cygne affecting Linn County.
KSC107-212000-
/O.CAN.KEAX.FL.W.0013.250422T0440Z-250421T1853Z/
/LCGK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
153 PM CDT Mon Apr 21 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Marais Des Cygnes River at La Cygne.
* ADDITIONAL DETAILS...
- At 1:15 PM CDT Monday the stage was 21.6 feet.
- Forecast...The river is cresting and will fall tonight.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
7pm 7pm 7pm
Marais Des Cygnes River
La Cygne 25.0 21.6 Mon 1pm 21.0 16.4 10.3
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:33 AM CDT, 1 hour 31 minutes earlier. Its key messages:
- * Rounds of showers and thunderstorms are expected across the region today. Expanded flood watch across central Missouri today. * Conditional severe weather threat this afternoon if ample instability can develop. * Drier conditions develop on Monday into Tuesday before more unsettled pattern redevelops late week.
Area forecast discussion, Apr 20, 6:33 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
633 AM CDT Sun Apr 20 2025
.KEY MESSAGES...
* Rounds of showers and thunderstorms are expected across the
region today. Expanded flood watch across central Missouri
today.
* Conditional severe weather threat this afternoon if ample
instability can develop.
* Drier conditions develop on Monday into Tuesday before more
unsettled pattern redevelops late week.
&&
.DISCUSSION...
Issued at 355 AM CDT Sun Apr 20 2025
Increasing isentropic lift leading to rain building from south to
north across the area this morning as strong area of low pressure
lifts from northern Texas toward the central US. Diffuse warm front
as of 08Z across northern Arkansas is expected to lift northward
this morning approaching the southern CWA border towards 15Z.
Increasing near surface moisture in the vicinity of the front could
lead to weak elevated instability (100-300 J/kg of elevated CAPE)
resulting in a renewed threat for showers and thunderstorms late
this morning. As low pressure pinwheels to the north, warm sector of
the low is expected to build into central Missouri with 60+ F degree
dewpoints south of the front. This will be the area to watch through
the afternoon hours to see whether a gap in the precipitation can
develop allowing instability to build in the atmosphere increasing
the severe weather threat. Strong speed and directional shear
leading to 50-60 knots of 0-6 km bulk shear. Model soundings suggest
a fairly shallow cap in place, so it may be difficult to build
substantial instability (500-1000 J/kg of CAPE), making the severe
threat conditional. If instability can develop, all severe weather
modes are possible as storms develop ahead of cold front moving east
through the afternoon hours. CAMs have suggest storms may try to
organize into a linear mode along this feature, with the potential
for isolated to scattered clusters ahead of the line. 0-1 km SRH
along this feature could vary from 150-250 m2/s2, suggesting
organized rotation with ample instability.
CAMs (especially the HRRR) have also trended wetter along and east
of a line from Clinton to Kirksville. Have expanded the flood watch
through 00Z this evening to include a larger portion of central
Missouri east of the KC metro.
Precipitation is expected to come to an end across the region this
evening leading to drier conditions on Monday as strong low lifts
into the western Great Lakes region; however, a second but much
weaker low is expected to develop across the Northern Plains as an
open wave trough moves across the Dakotas. This feature looks to
remain largely to the north, but phased short waves farther south
move east in zonal flow potentially generating thunderstorms across
Kansas building east into the region Tuesday night/Wednesday
morning.
Additional storm chances are possible late week, but have not spent
much time on the extended with active weather in the short term.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 629 AM CDT Sun Apr 20 2025
MVFR to IFR ceilings expected much of the day as round of
showers and thunderstorms move through the area. Storms after
18Z will have the potential of producing strong wind gusts,
especially east of the KC metro area/ TAF sites. Precipitation
is expected to shift northeast of TAF sites after 21Z, and into
eastern Missouri/Iowa around 00Z Monday. Gusty winds will likely
linger through part of the evening but skies are expected to
gradually clear from west to east Sunday night into Monday
morning.
&&
.HYDROLOGY...
Issued at 403 AM CDT Sun Apr 20 2025
Excessive rainfall of 1-4+ inches with locally higher amounts
may lead to both flash flooding and river flooding today. The
greatest concern for flash flooding is through the afternoon
hours today, when 1-3+ inches are possible. The area of
greatest concern is east of a line from Clinton to Moberly.
River flooding is possible along the South Grand, Petite Saline,
Lamine, and Big Creek, as well as larger basins like the
Blackwater and the Marias Des Cygnes.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for MOZ032-033-038>040-
044>046-053-054.
KS...Flood Watch through this evening for KSZ060.
&&
DISCUSSION...BT
AVIATION...BT
HYDROLOGY...CDBHazardous weather outlook, Apr 20, 4:16 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 416 AM CDT Sun Apr 20 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-210930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 416 AM CDT Sun Apr 20 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heavy rainfall is expected today, especially along and east of a line from Clinton to Moberly Missouri where two to four inches of rain is possible. The heavy rainfall may lead to flash and river flooding. There is also a threat for severe weather this afternoon mainly east of I-35. Large hail, damaging wind gusts and a tornado or two are possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is expected to continue into first half of this week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:04 AM CDT | River Flood Warning | EAX | Linn | 56 hr |
| Apr 20, 12:28 PM CDT | Areal Flood Warning | EAX | Linn | 9 hr |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.